If you require assistance or an alternative method to receive this information, please call our customer service help center. You can find contact information by clicking on the "contact us" link.

Skip to main content. Skip to links for this section.
Skip to main content

Important Recall Message for cholesterol lowering medication - Ranbaxy's atorvastatin is the only product recalled. (Pharmacy Level Recall)
 

The generic cholesterol lowering medication recall highlighted in news reports and on the web, is specific to atorvastatin, manufactured by Ranbaxy. On November 9, 2012, Ranbaxy announced a recall of atorvastatin, a generic cholesterol lowering medication, as a precautionary measure to discontinue shipment of drug to pharmacies. The Food and Drug Administration and the manufacturer of atorvastatin have stated that patients who have the recalled medicine can continue taking it unless directed otherwise by their physician or health care provider. To date, FDA has not received any reports of injury. The possibility of adverse health problems related to the recalled atorvastatin is extremely low.

Which atorvastatin products are affected by the recall?

  • The recall includes several lots of Ranbaxy atorvastatin 10 mg, 20 mg and 40 mg tablets that were distributed between September 25, 2012 and October 26, 2012. It does not include the 80 mg tablets.
  • If you received your prescription PRIOR to September 25, 2012, your medication is not part of this recall.

What do I need to know
  • The Food and Drug Administration and the manufacturer of atorvastatin have stated that patients who have the recalled medicine can continue taking it unless directed otherwise by their physician or health care provider. To date, FDA has not received any reports of injury. The possibility of adverse health problems related to the recalled atorvastatin is extremely low.
  • You should NOT discontinue taking your atorvastatin without direct guidance from your doctor.

Why was this medication recalled?

This voluntary recall is being issued by the manufacturer working with the FDA because raw ingredient material was found to contain foreign particles (small glass less than one millimeter in size similar to the size of three (3) table salt crystals).

As a precautionary measure and keeping the safety of patients in mind, Ranbaxy is proactively recalling the drug product lots listed in the attachment below.

The recall includes several lots of Ranbaxy atorvastatin 10 mg, 20 mg and 40 mg tablets that were distributed between September 25, 2012 and October 26, 2012. It does not include the 80 mg tablets. If you received your prescription PRIOR to September 25, 2012, your medication is not part of this recall.

Any suspected adverse events that may be related to the use of these products should be reported to your doctor. You can also report adverse events that may be related to this recall to FDA's Med Watch Program either online, by regular mail or by fax.

List of atorvastatin lot #s voluntarily recalled


View product alerts

^back to top

The information on this site is not intended to take the place of your doctor or other healthcare professionals. It is a resource to help you make the best decisions and get the most from the medical services available to you. A licensed physician should be consulted for diagnosis and treatment of all medical conditions.